Haemorrhoids and Apixaban: I have... - AF Association

AF Association
17,590 members21,177 posts

Haemorrhoids and Apixaban

I have haemorrhoids which are bleeding and the doctor told me to come off of Apixaban for 6 days whilst having a course of treatment for them. I am concerned about this as I have AF attacks about every 10-14 days and might have an attack while not taking Apixaban. Has anyone else been advised to do this?

12 Replies
oldestnewest

Can I ask what kind of treatment please ?

Reply

6 day course of suppositories

Reply

I'm surprised that anticoagulants are stopped for that but then what do I know?! 😕 I thought you were going to mention something more invasive. ( I'm interested as suffering similarly but have not yet seen doc....)

1 like
Reply

I had bad constipation post ablation, primarliy due to the drugs and needing painkillers. IT was awful to try and pass stool, scared too... caused some damage but luckily it settled in a few days. I think it always looks more than it is on the toilet tissue.

I presume it some sort of GTN related cream for them, anti inflammatory etc.

I'm not sure about the stopping of the apixaban whilst your so unstable but they obviously can't run that plus the treatment together so it's all about which they think you need more.

Reply

Can't answer question but certainly important to avoid constipation, lots of fluids and fibre. We have invested in " squatty pottys!!! The key is to have a small stool (sorry no pun intended) or pile of books to put your feet on when on the loo. It changes the angle of your innards making things easier when you "go" .We have a cheap look alike about £9

stressnomore.co.uk/brands/s...

Reply

I too had bleeding haemorrhoids after my brain tumour surgery (my Afib only came on after the surgery so I wasn't on anti-coagulants during that time) through being so constipated and I was given suppositories and cream, but I was never told to come off my Rivaroxaban, not even when I had my ablation. I am quite surprised that you were told to come off Apixaban without invasive surgery. Even so 6 days is quite a long time. Obviously we are not doctors on this site only give our opinions on our experience, but I would advise to ask your EP or cardiologist if this is necessary. You want to protect yourself. I do hope all goes well,, but please see someone before your come off your anti-coagulants. Best wishes

Reply

Thank you Tapanac. I decided not to come off the Apixaban and will try cream if the suppositories to not work

1 like
Reply

Hi I have same problem but mine stop bleeding but start again but stop bleeding so I just got cream to put on them that go with my Apixaban and that has a tube that you can put cream inside if you need it but I just talk to chemist and that what they told me to use but that’s was ok for me then I dident have to stop my Apixaban

Reply

Thank you. I decided not to come off the Apixaban so if suppositories do not work will try cream.

Reply

Ask your doctor for fibergel or buy it from chemists ask them if it gose with other meds that you are takeing they help you go with out pain but you shouldn’t stop them when they start working as it gets pain full

Again

Reply

I had problems with haemorrhoids post ablation. I wasn't recommended to come off Apixaban while using suppositories. I did find that they didn't work for me though. I bought some hamamelis homeopathic cream and took witchhazel tablets and they really did help.

Reply

Thanks Flutterbird. Will try the cram and tablets.

Reply

You may also like...